MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center CENTURION Vision System, Accessory, CENTURION OZIL Handpiece; Unit, phacofragmentation
Catalog Number 8065751761
Medical Device Problem Codes Output below Specifications (3004); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic handpiece was overheated during cataract surgery.The surgery was completed by using another handpiece.There was no patient harm.This report pertains to two of two different event dates received from the same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION Vision System, Accessory, CENTURION OZIL Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50751773
Report Number2028159-2026-01431
Device Sequence Number21409781
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)341020(11)241022(10)173HYN
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number173HYN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/14/2026
Date Device Manufactured10/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION Vision System.
Patient SexUnknown